Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 27, 2017, 2:41 PM MDT. It took effect at May 27, 2017, 7:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2017, 2:41 PM MDT (20:41 UTC)
- In effect from
- May 27, 2017, 7:00 PM MDT
- Expired
- May 28, 2017, 3:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
790 WWUS75 KABQ 272041 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 241 PM MDT Sat May 27 2017 ...COLD FRONT TO BRING STRONG WINDS THIS EVENING AND OVERNIGHT... .A cold front will surge through the eastern plains this evening and overnight. Strong northerly wind gusts near 50 mph will be possible for an hour or two behind the frontal passage. Winds will diminish prior to sunrise Sunday. NMZ530>532-534>536-280500- /O.NEW.KABQ.WI.Y.0035.170528T0100Z-170528T0900Z/ Union County-Harding County-Eastern San Miguel County-Quay County- Curry County-Roosevelt County- 241 PM MDT Sat May 27 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 7 PM this evening to 3 AM MDT Sunday. * LOCATION...This includes the eastern plains of New Mexico. * WINDS...Northerly at 25 to 35 mph with gusts near 50 mph. * TIMING...Winds will quickly increase with the passage of a cold front this evening and overnight. Strong winds will generally last one to two hours before diminishing. * VISIBILITY...Localized reductions are possible in dust prone areas. * LOCAL IMPACTS...Strong cross winds are expected on east to west oriented roadways, including Interstate 40 across Quay County. Secure lawn furniture, trampolines, and other lightweight outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
2 follow-up statements
545 WWUS75 KABQ 280453 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1053 PM MDT Sat May 27 2017 ...COLD FRONT TO BRING STRONG WINDS THIS EVENING AND OVERNIGHT... .A cold front will continue to surge through the eastern plains overnight. Strong northerly wind gusts near 50 mph will be possible for an hour or two behind the frontal passage. Winds will diminish prior to sunrise Sunday. NMZ530>532-280600- /O.CAN.KABQ.WI.Y.0035.000000T0000Z-170528T0900Z/ Union County-Harding County-Eastern San Miguel County- 1053 PM MDT Sat May 27 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds are still somewhat gusty from the north, but speeds have already diminished below hazardous levels. Winds will continue to decrease in speed into the early morning hours. $$ NMZ534>536-280900- /O.CON.KABQ.WI.Y.0035.000000T0000Z-170528T0900Z/ Quay County-Curry County-Roosevelt County- 1053 PM MDT Sat May 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY... * LOCATION...This includes the eastern plains of New Mexico. * WINDS...Northerly at 25 to 35 mph with gusts near 50 mph. * TIMING...Winds will quickly increase with the passage of a cold front late this evening and overnight. Strong winds will generally last one to two hours before diminishing. * VISIBILITY...Localized reductions are possible in dust prone areas. * LOCAL IMPACTS...Strong cross winds are expected on east to west oriented roadways, including Interstate 40 across Quay County. Secure lawn furniture, trampolines, and other lightweight outdoor items. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
888 WWUS75 KABQ 280832 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 232 AM MDT Sun May 28 2017 NMZ534>536-280945- /O.EXP.KABQ.WI.Y.0035.000000T0000Z-170528T0900Z/ Quay County-Curry County-Roosevelt County- 232 AM MDT Sun May 28 2017 ...WIND ADVISORY WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... Winds have begun to taper off behind a cold front that moved through the region overnight. Therefore, the wind advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 27, 11:22 AM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 27, 11:22 AM MDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1122 AM MDT Sat May 27 2017 .AVIATION... 18Z TAF CYCLE A back door cold front has shifted into NE NM this morning. It will make little headway this afternoon as gusty westerly winds develop elsewhere. Westerly gusts near 25 or 30 kt will be common this afternoon. Tonight, the front will quickly race through the eastern plains with northerly wind gusts between 30 and 40kt. Brief MVFR cigs are possible just behind the front. Near or just after 06z, the front should push thru the gaps of the central mtn chain. Gusty canyon winds are expected at KSAF and KABQ. AWW may be needed at KABQ, but currently only have gusts near 30kt. The front will push westward all the way to the AZ border Sun morning. In addition to the winds, showers and thunderstorms are expected to develop along and behind the front this aftn/eve across NE NM. Hail will be possible with any storm across far NE NM. 34 && .PREV DISCUSSION...330 AM MDT Sat May 27 2017... .SYNOPSIS... Very dry and warm conditions over NM will gradually transition to cooler and wetter weather through Memorial Day. A back door cold front sagging into far northeastern NM today will focus a few showers and storms late today. This boundary will surge southwest over eastern NM and into the Rio Grande Valley tonight. Showers and storms Sunday and Monday will focus over the central mountain chain. Most of this activity will produce gusty outflow winds and little rainfall. The higher terrain has greater chances of wetting rainfall by Monday. An upper level trough is then expected to take shape west of NM Tuesday through Friday and force a deeper tap of moisture over the state. Temperatures will trend 5 to 10 degrees below normal with widespread showers and storms possible. && .DISCUSSION... Very dry and warm conditions over NM will slowly transition into a cooler and wetter pattern through early next week. Dewpoints are holding in the single digits and teens most areas with light winds. A back door cold front racing south across eastern Colorado will enter far northeastern NM this morning and become the focus for an area of showers and storms this afternoon. Convection along this boundary late today will assist surging the front southwest across eastern NM tonight. Gap winds are likely in the Rio Grande Valley with the strongest speeds from ABQ southward. Flow aloft will weaken Sunday and Monday as the upper trough pushes into the Great Lakes region and high pressure builds over the Great Basin. Low level moisture behind the back door front is quite shallow and will struggle to moisten the mid and upper levels. As a result the vast majority of showers and storms are expected to be mainly dry with gusty outflow winds, especially Sunday. 700-500mb layer winds are shown with good agreement by guidance to become southerly and increase Monday. This will improve chances for wetting rainfall in the high terrain. The more impactful changes begin Tuesday as an upper trough sets up along the west coast and Gulf moisture deepens farther northwest into eastern NM. The 12Z GEFS PW values Tuesday through Friday rise into the 0.75 to 1.0" range for central and eastern NM, which is 1-2 stdev above climo. Model uncertainty however increases through this period with respect to how the upper forcing translates across the southwest CONUS. The 00Z GFS shows the upper wave persisting to the west of NM through Saturday while the ECMWF ejects a weak upper low across the Mexican border and into west TX by Thursday. For now, kept the higher POPs over the higher terrain and eastern NM into Friday then backed off by next weekend. Temperatures through this period will average 5 to 10F below normal. Guyer && .FIRE WEATHER... Cooler air will begin to filter into the area from the northwest and north today and tonight, and winds will weaken as the upper level trough gradually shifts east of the Rockies. Northwest winds this afternoon will be weaker than yesterday's readings, but still breezy from Las Vegas and Clines Corners to near Tucumcari; where a few hours of critical fire weather conditions are expected. North and northeast winds will reach 35 to 45 mph across much of the eastern plains Saturday night as a back door cold front plunges southward. The front will bring a modest moisture increase with a chance for showers and thunderstorms across the northern mountains and northeast plains this afternoon and tonight. The back door cold front will then push through gaps in the central mountain chain and into western NM tonight and Sunday morning, allowing moisture to improve there as well. Spotty showers and thunderstorms across the central and western mountains will tend to be dry and gusty Sunday afternoon, but wetting footprints should grow Sunday night as humidities rebound from low daytime readings. After one more day of widespread Haines of 6 today, the cooler and moister airmass ushered in by the back door cold front will cause Haines values to trend downward across central and especially eastern areas Sunday. Haines will continue to moderate areawide early in the coming work week as an upper level trough deepens off the west coast of the Baja Peninsula drawing a gradually richer return flow of low level moisture over New Mexico from the southeast. Monday will probably feature another mix of wet and dry showers and thunderstorms as moisture begins to increase. Then, daily rounds of mainly scattered showers and thunderstorms are expected each afternoon and evening Tuesday through Thursday. Wetting footprints will probably continue to be pretty small west of the northern mountains, but more sizable elsewhere. GFS and ECMWF generally agree that the upper level trough will begin to shift inland over the Desert Southwest Thursday, with the ECMWF continuing to depict the trough forming a weak, closed, upper-level low pressure system that will track east northeastward over southern and east central NM; possibly exiting eastward into TX on Friday. The GFS is a bit slower with the upper trough initially, but does have it speeding up and exiting eastward over the TX panhandle on Friday. This would allow drier air over the state on Friday with a downtick in thunderstorm activity and a greater proportion of drier/gustier cells. With the drier air Haines indices will probably trend upward again at the end of the week. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 27, 3:15 AM MDT, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 315 AM MDT Sat May 27 2017 NMZ501>540-281000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 315 AM MDT Sat May 27 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A couple strong thunderstorms are possible over extreme northeastern NM late today as a cold front enters the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms Sunday and Monday will be capable of producing strong gusty outflow winds and localized blowing dust. Deeper moisture arriving Tuesday will increase the potential for thunderstorms with locally heavy rainfall Wednesday through Friday mainly over eastern NM. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 15 min |
| May 27, 4:21 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 39 min |
| May 27, 4:50 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| May 27, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 45 min |
| May 27, 5:31 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 29 min |
| May 27, 5:34 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 26 min |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.